Danaparoid cross-reactivity with heparin-induced thrombocytopenia antibodies: report of 12 cases.

Abstract : PURPOSE: Danaparoid is a safe and effective drug for the treatment of heparin-induced thrombocytopenia (HIT). We describe an uncommon complication: danaparoid cross-reactivity with HIT antibodies. DESIGN AND SETTING: A retrospective observational multicenter study on HIT was conducted in France. In this study concerning HIT patients treated with lepirudin, 12 patients were treated with lepirudin because danaparoid cross-reacted with the heparin-dependent antibodies. RESULTS: Three groups of situations can be separated. In a first group, four patients received a short course of danaparoid until their initial functional HIT assay showed a cross-reactivity between danaparoid and HIT antibodies. One patient presented a fatal thrombotic complication but the relationship between this thrombotic complication and danaparoid cross-reactivity cannot be certain. In a second group, four patients received for 4 days at least a danaparoid treatment while the initial functional test did not show any danaparoid cross-reactivity. During danaparoid treatment, no significant increase of platelet count was observed and two patients presented a fatal thrombotic complication. In a third group, cross-reactivity between danaparoid and HIT antibodies was not checked before danaparoid therapy. During danaparoid treatment, no significant increase of platelet count was observed and the four patients developed a venous thromboembolic complication. CONCLUSION: Absence of any increase in platelet count after 3 to 5 days of danaparoid therapy and/or the occurrence of a new thrombotic event should lead to danaparoid cross-reactivity suspicion. However, before attributing thrombotic complications to danaparoid cross-reactivity, it is crucial to verify that the patients received the recommended danaparoid dosage regimen.
Type de document :
Article dans une revue
Intensive Care Med, 2009, 35 (8), pp.1449-53. 〈10.1007/s00134-009-1464-x〉
Liste complète des métadonnées

https://hal-ujm.archives-ouvertes.fr/ujm-00440308
Contributeur : Patrick Mismetti <>
Soumis le : jeudi 10 décembre 2009 - 11:26:04
Dernière modification le : vendredi 31 août 2018 - 09:18:21

Lien texte intégral

Identifiants

Collections

Citation

B. Tardy-Poncet, M. Wolf, D. Lasne, A. Bauters, P. Ffrench, et al.. Danaparoid cross-reactivity with heparin-induced thrombocytopenia antibodies: report of 12 cases.. Intensive Care Med, 2009, 35 (8), pp.1449-53. 〈10.1007/s00134-009-1464-x〉. 〈ujm-00440308〉

Partager

Métriques

Consultations de la notice

145